Alert archive / Utah / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 12, 2014, 4:38 PM MDT for Davis County, Salt Lake County, Tooele County, Utah. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2014, 4:38 PM MDT (22:38 UTC)
- Expired
- Jun 12, 2014, 5:21 PM MDT
- In force
- 43 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Davis County, UT, Salt Lake County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 67 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:41 PM MDT | TSTM WND GST 61 | 2 Nnw Tooele, UT | TOOELE SENSOR AU720 |
| Jun 12, 4:41 PM MDT | NON-TSTM WND GST 61 | Tooele, UT | TOOELE - 4705 FT |
| Jun 12, 5:00 PM MDT | TSTM WND DMG | 3 Ese Salt Lake City, UT | LARGE HEALTHY TREE SNAPPED HALF WAY UP. PICTURE SUPPLIED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3957 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS55 KSLC 122238
SVRSLC
UTC011-035-045-122345-
/O.NEW.KSLC.SV.W.0010.140612T2238Z-140612T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 PM MDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALT LAKE COUNTY IN UTAH...
CENTRAL DAVIS COUNTY IN UTAH...
NORTHEASTERN TOOELE COUNTY IN UTAH...
* UNTIL 545 PM MDT
* AT 437 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
DELLE TO NEAR TOOELE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...SANDY...MURRAY...BOUNTIFUL...
TOOELE...GRANTSVILLE...WEST JORDAN...TAYLORSVILLE...SOUTH JORDAN...
RIVERTON...COTTONWOOD HEIGHTS...MIDVALE...HOLLADAY...SOUTH SALT
LAKE...HERRIMAN...NORTH SALT LAKE...WOODS CROSS...STANSBURY PARK
AND SUMMIT PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4076 11162 4072 11162 4046 11212 4046 11221
4041 11221 4072 11284 4111 11239 4111 11232
TIME...MOT...LOC 2237Z 228DEG 22KT 4072 11272 4048 11225
$$
KRUSE3 follow-up statements
961
WWUS55 KSLC 122254
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
454 PM MDT THU JUN 12 2014
UTC011-035-045-122345-
/O.CON.KSLC.SV.W.0010.000000T0000Z-140612T2345Z/
SALT LAKE UT-DAVIS UT-TOOELE UT-
454 PM MDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHWESTERN SALT LAKE...CENTRAL DAVIS AND NORTHEASTERN TOOELE
COUNTIES...
AT 453 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES
EAST OF DELLE TO NEAR OQUIRRH...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...MURRAY...BOUNTIFUL...TOOELE...
WEST JORDAN...TAYLORSVILLE...SOUTH JORDAN...SOUTH SALT LAKE...NORTH
SALT LAKE...WOODS CROSS...STANSBURY PARK...WEST BOUNTIFUL...KEARNS...
MAGNA...EAST MILLCREEK...OQUIRRH...CANYON RIM...MILLCREEK AND MOUNT
OLYMPUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4078 11166 4050 11214 4081 11274 4111 11239
4111 11232
TIME...MOT...LOC 2253Z 225DEG 33KT 4083 11258 4059 11211
$$
KRUSE946
WWUS55 KSLC 122305
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
505 PM MDT THU JUN 12 2014
UTC011-035-045-122345-
/O.CON.KSLC.SV.W.0010.000000T0000Z-140612T2345Z/
SALT LAKE UT-DAVIS UT-TOOELE UT-
505 PM MDT THU JUN 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHERN SALT LAKE...SOUTHWESTERN DAVIS AND NORTHEASTERN TOOELE
COUNTIES...
AT 505 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES
NORTHEAST OF DELLE TO OQUIRRH...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...BOUNTIFUL...SOUTH SALT LAKE...
NORTH SALT LAKE...WOODS CROSS...WEST BOUNTIFUL...MAGNA...UNIVERSITY
OF UTAH...SUGARHOUSE AND ANTELOPE ISLAND STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4077 11168 4065 11215 4090 11263 4111 11239
4111 11232 4077 11167
TIME...MOT...LOC 2305Z 228DEG 22KT 4088 11251 4064 11204
$$
KRUSE425
WWUS55 KSLC 122321
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
521 PM MDT THU JUN 12 2014
UTC011-035-045-122328-
/O.CAN.KSLC.SV.W.0010.000000T0000Z-140612T2345Z/
SALT LAKE UT-DAVIS UT-TOOELE UT-
521 PM MDT THU JUN 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF NORTHERN
SALT LAKE... SOUTHWESTERN DAVIS AND NORTHEASTERN
TOOELE COUNTIES IS CANCELLED...
ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR PORTIONS OF
SALT LAKE AND DAVIS COUNTY. THE SEVERE THUNDERSTORM HAS MOVED OUT OF
THE REMAINDER OF THIS WARNING AREA AND THEREFORE THIS SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4077 11168 4065 11215 4090 11263 4111 11239
4111 11232 4077 11167
TIME...MOT...LOC 2318Z 228DEG 22KT 4093 11243 4069 11196
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:39 PM MDT, 59 minutes earlier.
Area forecast discussion, Jun 12, 3:39 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 339 PM MDT THU JUN 12 2014 .SYNOPSIS...AN UNSEASONABLY COLD PACIFIC STORM SYSTEM WILL TRACK EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN FRIDAY. A STRONG COLD FRONT WILL SWEEP SOUTH ACROSS UTAH FRIDAY AND SATURDAY...BRINGING MUCH COLDER TEMPERATURES TO THE AREA EARLY IN THE UPCOMING WEEKEND. THE AREA WILL SEE A SLOW WARMING TREND BEGINNING SUNDAY. && .DISCUSSION...SOUTHWEST FLOW IN PLACE OVER THE FORECAST AREA THIS AFTERNOON WITH THE RIDGE AXIS OVER COLORADO AND A STORM SYSTEM MOVING ONSHORE ALONG THE PACIFIC NORTHWEST COAST. SYNOPTIC WINDS HAVE INCREASED ENOUGH TO RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS WHERE FUELS ARE DRY OVER WESTERN UTAH. THE SOUTHWEST FLOW HAS ALSO ALLOWED FOR BETTER MIXING...AND TEMPERATURES HAVE WARMED UP TO 10F ABOVE CLIMO. WARM FRONTAL BOUNDARY MOVING BACK NORTHWARD HAS RESULTED IN INCREASED MOISTURE AND INSTABILITY OVER NORTHERN AND CENTRAL UTAH THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN...WITH ADDITIONAL STORMS IN THE VICINITY OF THE BOUNDARY OVER THE WEST DESERT AND INTO THE WASATCH FRONT. MOISTURE IS CONFINED TO THE MID AND UPPER LEVELS...SO LITTLE RAINFALL IS FALLING AND SOME CELLS HAVE ALREADY PRODUCED GUSTY MICROBURST WINDS. THREAT OF CONVECTION CONTINUES THROUGH THE EARLY EVENING BEFORE LOSS OF DAYTIME HEATING LIMITS THE THREAT. THE PACIFIC STORM SYSTEM WILL MAKE ITS WAY ACROSS NORTHERN UTAH FRIDAY AND SATURDAY. ASSOCIATED FRONTAL BOUNDARY IS PROGGED TO MOVE INTO NORTHWEST UTAH FRIDAY MORNING...WITH THE BOUNDARY PUSHING SOUTH THROUGH THE STATE THROUGH SATURDAY MORNING. THIS WILL BRING A SIGNIFICANTLY COLDER AIRMASS TO THE STATE...ESPECIALLY NORTHERN AND CENTRAL UTAH. 700 MB TEMPS ARE EXPECTED TO DROP AS LOW AS -2C OVER NORTHERN UTAH COMPARED TO UP TO +18C OUT AHEAD OF IT. BECAUSE OF THIS...MAXES SATURDAY COULD RUN UP TO 25F BELOW VALUES OBSERVED TODAY...UP TO 15F BELOW SEASONAL NORMS. SYSTEM IS LACKING IN MOISTURE...BUT CONVECTION IS CERTAINLY POSSIBLE...PARTICULARLY FRIDAY EVENING WITH THE FRONT OVER NORTHERN UTAH. BEHIND THE MAIN TROUGH...EC/GFS SHOW ONE LAST WEAK WAVE MOVING ACROSS THE STATE ON SUNDAY...BUT OTHERWISE W/SW FLOW WILL RESULT IN A FAIRLY QUICK WARMING TREND. AFTER THIS...GLOBAL MODELS CONTINUE TO BE DIVERGENT WITH REGARD TO THEIR TREATMENT OF THE NEXT PACIFIC TROUGH. LATEST EC STILL INDICATING ANOTHER SIGNIFICANT TROUGH MOVING THROUGH TUESDAY AND WEDNESDAY...WHILE THE GFS SHOWS A WEAKER VERSION OF THIS TROUGH MOVING WELL NORTH OF THE AREA WITH STRONG HIGH PRESSURE DEVELOPING FOR THE MIDDLE OF NEXT WEEK. HAVE CONTINUED TO LEAN TOWARD THE GFS GIVEN THE TIME OF YEAR...BUT FORECASTER CONFIDENCE WITH REGARD TO THE EXTENDED PERIOD REMAINS LOW. && .AVIATION...GREATEST OPERATIONAL WEATHER CONCERN FOR THE KSLC TERMINAL THROUGH THIS EVENING WILL BE STRONG AND ERRATIC OUTFLOW AND OR MICROBURST WIND POTENTIAL. LINE OF STORMS CURRENTLY OVER THE WEST DESERT WILL TRACK IN FROM THE SOUTHWEST BETWEEN 23-01Z AND A 60 PERCENT CHANCE EXISTS THESE STORMS WILL IMPACT THE TERMINAL. WIND GUSTS UP TO 50-55MPH WILL BE POSSIBLE. OTHERWISE...SOUTH WINDS WITH GUSTS INTO THE LOW 30 MPH RANGE WILL REMAIN LIKELY THROUGH 03Z BUT VFR CONDITIONS WILL PREVAIL. && .FIRE WEATHER...RED FLAG WARNING IN EFFECT THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. IT WAS EXPANDED FOR NW UTAH DUE TO FUELS BEING DEEMED CRITICAL EARLIER THIS AFTERNOON. THE BOUNDARY HAS RETURNED NORTH AS A WARM FRONT TODAY...CAUSING A FOCUS FOR CONVECTION. LOCALLY STRONG DRY MICROBURST WINDS HAVE BEEN OBSERVED OVER NORTHERN AND CENTRAL UTAH AND WILL CONTINUE INTO THE EARLY EVENING WITH SPOTTY LIGHTNING POTENTIAL AS WELL. MEANWHILE A GUSTY SOUTHWESTERLY WIND HAS DEVELOPED ACROSS SOUTHERN UTAH PROMPTING THE RED FLAG WARNING. THESE WINDS WILL INCREASE TOMORROW AHEAD OF THE NEXT STRONG COLD FRONT WHICH WILL BE CROSSING THE WEST DESERT DURING THE AFTERNOON. MUCH COOLER AND SOMEWHAT MORE MOIST...ESPECIALLY ACROSS THE NORTH EARLY THIS WEEKEND WITH A LARGE STORM SYSTEM CROSSING THE NORTHERN ROCKIES. MONDAY IS THE NEXT THREAT OF CRITICAL FIRE WEATHER CONDITIONS AS A HOT DRY WIND INCREASES FROM THE SOUTH AHEAD OF THE NEXT STORM SYSTEM...THOUGH CONFIDENCE IS NOT YET HIGH WITH THIS SCENARIO. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 10 PM MDT FRIDAY FOR UTZ478-495>498. WY...NONE. && PUBLIC...TRAPHAGAN FIRE WEATHER...ROGOWSKI AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 12, 3:04 PM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 304 PM MDT THU JUN 12 2014 UTZ001>016-019>021-517-518-WYZ021-131200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 304 PM MDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING OVER NORTHERN UTAH...CENTRAL UTAH...AND SOUTHWEST WYOMING. GUSTY MICROBURST WINDS HAVE BEEN OBSERVED WITH THESE STORMS AND THE THREAT CONTINUES THROUGH THE EVENING HOURS. LOW HUMIDITY VALUES AND GUSTY SOUTH WINDS ARE CREATING CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN UTAH. THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS CONTINUES THROUGH TONIGHT...SO A RED FLAG WARNING CONTINUES TO BE IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT MOVING INTO EXTREME NORTHWEST UTAH FRIDAY WILL SWEEP SOUTH ACROSS THE STATE FRIDAY THROUGH SATURDAY MORNING. GUSTY SOUTHERLY WINDS WILL EXIST AHEAD OF THE FRONT...WITH A SHORT PERIOD OF STRONG NORTHERLY WINDS BEHIND THE FRONTAL PASSAGE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT...WITH MOST OF THIS ACTIVITY CONFINED TO THE NORTHERN PORTION OF THE OUTLOOK AREA. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER SOUTHWEST UTAH FRIDAY. THE RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY EVENING. MUCH COLDER AIR WILL FOLLOW THE FRONT SOUTH THROUGH UTAH. TEMPERATURES BY SATURDAY AFTERNOON ARE LIKELY TO BE 15 TO 25 DEGREES COLDER THAN TODAYS HIGHS ACROSS NORTHERN UTAH...WITH READINGS DOWN ABOUT 10 TO 15 DEGREES ACROSS CENTRAL AND SOUTHERN UTAH. LINGERING SHOWERS ACROSS THE FAR NORTHERN PORTION OF THE OUTLOOK AREA SATURDAY COULD FALL AS SNOW AT THE HIGHER ELEVATIONS. LITTLE ACCUMULATION IS EXPECTED IF SNOW DOES DEVELOP. TEMPERATURES WILL BOUNCE BACK SUNDAY...WITH READINGS RETURNING TO NEAR MID-JUNE NORMALS. A SERIES OF WEAK WEATHER DISTURBANCES MOVING ACROSS THE NORTHERN ROCKIES WILL HOLD KEEP TEMPERATURES FROM CLIMBING MUCH PAST SEASONAL NORMS HEADING INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jun 12, 3:15 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 315 PM MDT THU JUN 12 2014 UTZ005-122200- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 315 PM MDT THU JUN 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE AND SOUTHWESTERN BOX ELDER COUNTIES UNTIL 400 PM MDT... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WENDOVER TO 14 MILES SOUTH OF KNOLLS...AND MOVING NORTH AT 25 MPH. THOSE TRAVELING ALONG INTERSTATE 80 SHOULD PREPARE FOR STRONG AND DANGEROUS CROSSWINDS. WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WENDOVER...KNOLLS...CLIVE AND BONNEVILLE SALT FLATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4120 11404 4089 11295 4045 11320 4070 11405 TIME...MOT...LOC 2113Z 194DEG 23KT 4073 11402 4051 11328 MERRILL
Special weather statement, Jun 12, 3:48 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 PM MDT THU JUN 12 2014
UTZ004-005-008-014-517-122230-
WASATCH MOUNTAINS SOUTH OF I-80 UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-SOUTHERN WASATCH FRONT UT-
SANPETE/SEVIER VALLEYS UT-CENTRAL AND SOUTHWEST MOUNTAINS UT-
348 PM MDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JUAB...SOUTH CENTRAL
SALT LAKE...EAST CENTRAL TOOELE AND WESTERN UTAH COUNTIES UNTIL 430
PM MDT...
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VIRGA CAPABLE OF PRODUCING GUSTY WINDS ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF CEDAR FORT TO NEAR NEPHI...AND MOVING NORTHEAST AT 25
MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
PAYSON...NEPHI...LEHI...EAGLE MOUNTAIN...SANTAQUIN...BLUFFDALE...
SALEM...ELK RIDGE...ROCKY RIDGE...CEDAR FORT...SPRING LAKE...
ELBERTA...BENJAMIN...LAKE SHORE...WEST MOUNTAIN...SARATOGA SPRINGS...
MONA...GENOLA...GOSHEN AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
LAT...LON 3950 11197 3958 11200 3957 11196 3962 11192
3965 11195 3985 11193 3978 11202 3979 11209
3989 11205 3997 11211 4005 11223 4010 11215
4021 11215 4031 11226 4047 11206 4042 11196
4047 11189 3986 11160
TIME...MOT...LOC 2148Z 217DEG 22KT 4024 11214 3968 11187
KRUSELocal storm report, Jun 12, 4:02 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
402 PM MDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 11 W KNOLLS 40.73N 113.50W
06/12/2014 M60 MPH TOOELE UT MESONET
I80 AT MILEPOST 29 SENSOR UT33
&&
CRKSpecial weather statement, Jun 12, 4:31 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
431 PM MDT THU JUN 12 2014
UTZ009-011-122345-
WESTERN UINTA MOUNTAINS UT-WESTERN UINTA BASIN UT-
431 PM MDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUMMIT...NORTHERN
DUCHESNE AND SOUTHEASTERN UINTA COUNTIES UNTIL 545 PM MDT...
AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTH OF
TABIONA TO 15 MILES SOUTH OF MYTON...AND MOVING NORTHEAST AT 20 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...MYTON...ALTAMONT...MOUNTAIN HOME...ARCADIA...ALTONAH...
TALMAGE...KINGS PEAK...NEOLA...UPALCO...CEDARVIEW...MOON LAKE AND
BRIDGELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3990 10998 4068 11085 4100 11016 4100 11001
4082 11000 4080 10998
TIME...MOT...LOC 2231Z 227DEG 15KT 4068 11073 3999 10995
ROGOWSKISpecial weather statement, Jun 12, 4:32 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
432 PM MDT THU JUN 12 2014
WYZ021-122315-
SOUTHWEST WYOMING WY-
432 PM MDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UINTA COUNTY UNTIL 515 PM
MDT...
AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
GRANGER TO 12 MILES EAST OF LYMAN...AND MOVING EAST AT 40 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LYMAN...ROBERTSON...BLACKS FORK NATURAL GAS PROCESSING PLANT...
MILLBURNE...CARTER...FORT BRIDGER AND CHURCH BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
LAT...LON 4109 11038 4155 11062 4158 11051 4158 11005
4114 11005
TIME...MOT...LOC 2232Z 258DEG 33KT 4158 11022 4127 11006
ROGOWSKIThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:15 PM MDT | Special Weather Statement | SLC | Tooele | 45 min |
| Jun 12, 3:39 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 64 min |
| Jun 12, 3:48 PM MDT | Special Weather Statement | SLC | Utah | 42 min |
| Jun 12, 4:31 PM MDT | Special Weather Statement | SLC | Duchesne | 74 min |
| Jun 12, 5:10 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake, Weber | 35 min |
| Jun 12, 5:39 PM MDT | Special Weather Statement | SLC | Morgan, Rich | 51 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.